MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP771D
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an open common bile duct incision for stone removal, cholangioscopy exploration for stone removal, t-tube drainage, abdominal drainage surgery on (b)(6) 2024 and suture was used.During the operation of suturing the common bile duct (approximately 20:10 minutes), the doctor found that one of the needles was bent and difficult to insert, so the needle was removed.After removing the needle, it was discovered that the tip of the needle was missing.The doctor repeatedly searched the abdominal cavity and wound without finding a needle tip, and used a "c-arm x-ray machine" to shoot the needle tip that was not missing in the abdominal cavity.Based on the current status of the hospital's instruments and equipment, the hospital's have not been able to identify the location of the needle tip defect, but the hospital's cannot rule out the possibility of residual foreign bodies in the abdominal cavity.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/23/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: ¿ please clarify, was there confirmation of the needle being retained inside the patient? ¿ if yes, please answer the questions below: - what was the size of the needle used? - was more than half the needle retained in the patient? - where is the needle retained; in what structure? - are there plans to remove the retained needle piece? ¿ what was used to complete the procedure? ¿ what is current condition of the patient? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).--contacted with the sales rep today via phone, please refer to the event description and other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was received: the hospital's would like to inform the patient's family of their condition as follows: considering the possibility of residual foreign bodies in the abdominal cavity, the following situations may occur : 1.Needle tip mechanized wrapping, asymptomatic.2.Stimulating the abdominal cavity can lead to suppurative infection, which can be life-threatening in severe cases.The patient's family expressed understanding and awareness of the relevant condition, closely observed changes in the condition, and if necessary, had a follow-up ct scan after surgery to rule out the possibility of foreign body residue.They advised the patient to follow up promptly if they feel unwell.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: after investigation, the patient was a 64-year-old female who underwent "open choledochotomy + choledochoscopy + t-tube drainage + abdominal drainage" in hospital on (b)(6) 2024.The surgeon used vcp771d for bile duct sewing in the way of interrupted suturing.During sewing, it was found that the needle was bent.Therefore, the needle was removed.After the needle was removed, it was found that the needle tip broke (the specific broken length was unknown).The surgeon looked for the needle tip in the abdominal cavity and wound surface but not found.Then "c-arm x-ray machine" was used to looked for the needle tip but not found.The surgery was ended routinely.The patient was in a stable condition and no further adverse events were reported.

Brand Name
VCL+ VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20048459
Report Number2210968-2024-08871
Device Sequence Number12746023
Product Code GAM
UDI-Device Identifier10705031055452
UDI-Public(01)10705031055452(17)281031(10)TMMQAQ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP771D
Device Lot NumberTMMQAQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale